Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 3, 2014, 2:32 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 2:32 PM MST (21:32 UTC)
- Expired
- Jan 3, 2014, 7:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS75 KPIH 032132 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MST FRI JAN 3 2014 ...STRONG AND GUSTY SOUTHWEST IN THE LOWER SNAKE PLAIN OF SOUTHEAST IDAHO UNTIL 7 PM MST... IDZ021-040200- /O.NEW.KPIH.WI.Y.0001.140103T2132Z-140104T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 232 PM MST FRI JAN 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...UNTIL 7 PM MST. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...AMERICAN FALLS AND BLACKFOOT. * IMPACTS...FREQUENT GUSTS OF 40 TO 45 MPH WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
333 WWUS75 KPIH 040151 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 651 PM MST FRI JAN 3 2014 IDZ021-040300- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-140104T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 651 PM MST FRI JAN 3 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WINDS HAVE DROPPED BELOW 30 MPH ACROSS THE LOWER SNAKE RIVER PLAIN AND WILL DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 3, 11:56 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 3, 11:56 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1156 AM MST FRI JAN 3 2014 .UPDATE...UPDATED FOR LESS SHOWERS IN THE CENTAL MOUNTAINS AND EASTERN MAGIC VALLEY AND ARCO DESERT AREA THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 335 AM MST FRI JAN 3 2014/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT. FAST MOVING PACIFIC TROF AND COLD FRONT MOVE THROUGH THE STATE TODAY AND EXPECT SNOW TO MOVE INTO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS THIS MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS WITH 2 TO 4 INCHES OF SNOW EXPECTED WITH WINDS CAUSING BLOWING AND DRIFTING AS WELL. SNOW AMOUNTS OF MAINLY 1 TO 3 INCHES EXPECTED IN THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WITH THIS SYSTEM AS LIMITED MOISTURE WITH IT AND DRY AIR MOVES IN QUICKLY. POSSIBLE CONVERGENCE ZONE SNOW TONIGHT IN SNAKE RIVER PLAIN BUT WITH DRY AIR MOVING IN EXPECT UNDER A HALF INCH LOCALLY. TODAY SHOULD BE WARMEST DAY OF SHORT TERM AS MUCH COLDER AIR MOVES IN BEHIND COLD FRONTAL PASSAGE TODAY WITH BELOW NORMAL TEMPERATURES EXPECTED BOTH SATURDAY AND SUNDAY. BREEZY CONDITIONS EXPECTED TODAY WITH THE PASSAGE OF THE COLD FRONT WITH STRONG WINDS ALONG AND JUST BEHIND THE FRONT. WILL HAVE DRY CONDITIONS SATURDAY AND SUNDAY WITH PERHAPS SOME ISOLATED MOUNTAIN SNOW SHOWERS SATURDAY NEAR THE WYOMING BORDER. GK LONG TERM...MONDAY THROUGH FRIDAY. MODELS SHOW A RIDGE OVER THE REGION ON MONDAY WHICH WILL PRODUCE DRY WEATHER. THE RIDGE QUICKLY BREAKS DOWN AND A WEAK TROUGH WILL ARRIVE ON TUESDAY. THIS WILL PRODUCE SOME LIGHT PRECIPITATION FOR TUESDAY AND WEDNESDAY. 00Z EC AND GFS IN GOOD AGREEMENT SHOWING THE NEXT SYSTEM ARRIVING LATE IN THE WEEK BUT SPLITTING WITH MOST OF THE ENERGY HEADED DOWN THE CA COAST. THIS WILL CONTINUE LOW CHANCES FOR PRECIPITATION INTO THE LATE WEEK. VALLE AVIATION...FOG AND/OR LOW STRATUS IS POSSIBLE ACROSS THE SNAKE PLAIN THIS MORNING. HOWEVER A STRONG COLD FRONT WILL ARRIVE THIS AFTERNOON. EXPECT WINDS TO PICK UP AND ANY LOW MOISTURE WILL DISSIPATE BY EARLY AFTERNOON. ANY PRECIPITATION WILL LIKELY REMAIN IN THE MOUNTAINS AND HIGHLANDS...PERHAPS CLOSE ENOUGH TO TAF SITES TO JUSTIFY VCSH. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY IDZ019. &&
Hazardous weather outlook, Jan 3, 4:48 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 448 AM MST FRI JAN 3 2014 IDZ017>025-031-032-041200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 448 AM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG COLD FRONT TO MOVE THROUGH IDAHO TODAY WITH 1 TO 4 INCHES OF SNOW EXPECTED IN THE MOUNTAINS WITH A WINTER WEATHER ADVISORY IN THE UPPER SNAKE RIVER HIGHLANDS WITH BLOWING SNOW EXPECTED TO MAKE MOUNTAIN TRAVEL DIFFICULT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF LIGHT SNOW ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.